Alert archive / North Carolina / Heat Advisories in 2021

Heat Advisory 4, NWS Newport/Morehead City, NC

August 14, 202115 counties in North Carolina

NWS Newport/Morehead City, NC issued this heat advisory at Aug 14, 2021, 3:43 AM EDT for 15 counties in North Carolina. It took effect at Aug 14, 2021, 1:00 PM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Aug 14, 2021, 3:43 AM EDT (07:43 UTC)
In effect from
Aug 14, 2021, 1:00 PM EDT
Expired
Aug 14, 2021, 6:49 PM EDT
In force
6 hr
Issued by
NWS Newport/Morehead City, NC

Counties Beaufort County, NC, Carteret County, NC, Craven County, NC, Dare County, NC, Duplin County, NC, Greene County, NC, Hyde County, NC, Jones County, NC, Lenoir County, NC, Martin County, NC, Onslow County, NC, Pamlico County, NC, Pitt County, NC, Tyrrell County, NC, Washington County, NC

The radar

The Morehead City radar (KMHX), 65 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 00:00Z, 7.7 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 00:00Z on 2021-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1032 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 00:00Z on 2021-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1032 J/kg
Mixed-layer CIN
-111 J/kg
Mixed-layer LCL
1144 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WWUS72 KMHX 140743
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
343 AM EDT Sat Aug 14 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-142300-
/O.NEW.KMHX.HT.Y.0004.210814T1700Z-210814T2300Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, 
Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, 
River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, 
Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, 
Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, 
Swansboro, Sneads Ferry, and North Topsail Beach
343 AM EDT Sat Aug 14 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EDT
THIS EVENING...

* WHAT...Heat index values up to 106 expected.

* WHERE...Portions of eastern North Carolina.

* WHEN...From 1 PM this afternoon to 7 PM EDT this evening.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$
1 follow-up statement
283 
WWUS72 KMHX 142249
NPWMHX

URGENT - WEATHER MESSAGE
National Weather Service Newport/Morehead City NC
649 PM EDT Sat Aug 14 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-150000-
/O.CAN.KMHX.HT.Y.0004.000000T0000Z-210814T2300Z/
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-
Including the cities of Williamston, Robersonville, Oak City, 
Jamesville, Greenville, Bethel, Farmville, Grifton, Grimesland, 
Plymouth, Roper, Creswell, Columbia, Gum Neck, Manns Harbor, 
Stumpy Point, East Lake, Snow Hill, Hookerton, Walstonburg, 
Washington, Chocowinity, Belhaven, Bath, Aurora, Engelhard, 
Fairfield, Ponzer, Scranton, Swanquarter, Wallace, Warsaw, 
Kenansville, Beulaville, Faison, Kinston, La Grange, Pink Hill, 
Maysville, Pollocksville, Trenton, Oriental, Bayboro, Arapahoe, 
Vandemere, Vanceboro, Ernul, Dover, Cove City, New Bern, 
River Bend, Fairfield Harbor, Havelock, Morehead City, Newport, 
Atlantic Beach, Emerald Isle, Stella, Beaufort, Harkers Island, 
Sea Level, Cedar Island, Jacksonville, Richlands, Half Moon, 
Swansboro, Sneads Ferry, and North Topsail Beach
649 PM EDT Sat Aug 14 2021

...HEAT ADVISORY IS CANCELLED...

Heat index values have fallen from peak values and the heat
advisory is cancelled.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this heat advisory went out at Aug 14, 3:09 AM EDT, 34 minutes earlier.

Area forecast discussion, Aug 14, 3:09 AM EDT, 34 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
309 AM EDT Sat Aug 14 2021

.SYNOPSIS...
High pressure will continue offshore today. A weak cold front
will approach from the northwest tonight then stall over the
area Sunday before dissipating early next week. High pressure
will build offshore mid to late next week.

&&

.NEAR TERM /THROUGH TODAY/...
As of 245 AM Sat...Upr rdg will cont offshore today keeping most
of the region dry. There will be a weak front approaching from
the NW that may lead to small chc of late day convection NW
tier. Shld be another hot/humid day with highs 90 to 95 most
spots...little cooler beaches. Heat index values will be in the
100 to 105 dgr range...for now will keep just below advisory
lvls.

&&

.SHORT TERM /TONIGHT/...
As of 245 AM Sat...Weak front will cont to approach from the NW
and this may lead to some sct shra/tsra over mainly the nrn
tier thru the evening and cont 20 to 30 pops this region with
little if any precip expected srn tier. If convection does
organize this evening there will be enough instab for a cpl
strong storms. Late tonight a few mdls show some isold
convection near the coast and cont small pop these areas. Lows
in the 70s cont.

&&

.LONG TERM /SUNDAY THROUGH FRIDAY/...
As of 305 AM...A weak cold front will approach from the north
tomorrow, with slightly cooler conditions as well as an
increased threat of rain. A more unsettled pattern is likely
early through mid next week as tropical moisture associated with
the remnants of Tropical Cyclone Fred intrude into the
southeastern CONUS.

Sunday through Wednesday...A weakening cold front will continue
its journey southward into northern NC Sunday before stalling
and lingering over the region to start the week, slowly decaying
by midweek. Regardless of where the front sets up, a wet pattern
still appears likely for the Carolinas especially west of I-95
where the deepest moisture from TC Fred is expected to track.
The highest PWATs continue to trend westward, and overall QPF
amounts for eastern NC have dropped accordingly. Likely PoPs
remain for tomorrow and Monday but are slightly lower than the
previous forecast.

Thursday and Friday...Much higher uncertainty for the end of the
week, although both ECMWF and GFS ensembles point to a return of
sub-tropical ridging over the region with potential troughing
intruding into the region for next weekend. A return to a more
typical summertime pattern is expected with widely scattered
showers and thunderstorms anticipated.

Temperatures expected to be remarkably steady through the long
term period with highs in the upper 80s and lows hovering in the
low 70s.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /through 06Z Sunday/...
As of 1255 AM Sat...Pred VFR conditions expected through the
TAF period. Light SW winds should preclude fog development
thru daybreak. Cu will develop from midday on and some
convection may reach far NW tier late aftn into the evening but
bulk will prob remain NW of region so not adding any mention to
tafs.

LONG TERM /Sunday through Wednesday/...
As of 305 AM Sat...Cold front eases into the region tomorrow and
lingers over the terminals for much of the period with
increasing coverage of showers, storms, and low cigs. Periods of
sub-VFR conditions are likely during the day with more
widespread flight restrictions possible overnight with low
stratus and/or fog.

&&

.MARINE...
SHORT TERM /through Tonight/...
As of 245 AM Sat...High pressure will continue offshore as a
weak front approaches today and tonight. SW winds 5 to 12 kts
early today will become SSW 10 to 20 kts this aftn and evening.
As the front gets closer tonight winds will diminish to 10 kts
or less. Seas mostly 2 to 3 ft, with poss some 4 footers outer
wtrs when winds peak late today into the evening.

LONG TERM /Sunday through Wednesday/...
As of 310 AM Sat...Quiet period continues over the waters for
the long term. Overall flow weakens tomorrow through Tuesday as
cold front makes its way south across the waters and eventually
stalls and decays. Easterly winds are probable north of Cape
Hatteras Sun/Mon with SE flow south, at around 5-10 kt. By
Tuesday flow is 10-15 kt out of the SE across all waters,
continuing into Wednesday. No SCA conditions anticipated with
seas no higher than 3-4 feet through the period.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...None.
MARINE...None.

&&

SYNOPSIS...MHX
NEAR TERM...RF
SHORT TERM...RF
LONG TERM...MS
AVIATION...RF/MS
MARINE...RF/MS
Hazardous weather outlook, Aug 13, 7:24 PM EDT, 8 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Newport/Morehead City NC
724 PM EDT Fri Aug 13 2021

NCZ029-044>047-079>081-090>092-094-193>196-198-199-203>205-142330-
Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort-
Mainland Hyde-Duplin-Lenoir-Jones-Pamlico-Northern Craven-
Southern Craven-West Carteret-East Carteret-Inland Onslow-
Coastal Onslow-Northern Outer Banks-Ocracoke Island-Hatteras Island-
724 PM EDT Fri Aug 13 2021

This Hazardous Weather Outlook is for eastern North Carolina.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Heat index values as high as 104 degrees expected Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Heat Advisories in North Carolina, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.